Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Paranoia and other mental changes
    avatar
    bashfulbecca posted:
    Has anybody else had extreme paranoia as a sympton in MS? Mine lasted 2 to 3 months...my original neurologist said it was all in my head.. (really? never would have guessed THAT) My new neurologist (an MS Specialist) reported to me that yes indeed paranoia was a symptom of multiple sclerosis. If you've experienced this symptom, how did you deal with this?
    Reply
     
    avatar
    hackwriter responded:
    Hello bashful,

    I experienced extreme paranoia as a result of drug interaction. I was taking prednisone for a flare and had started taking Wellbutrin the week before for smoking cessation. The two did not mix well; I went into a convenience store and felt terrified that the strangers around me were going to start attacking me. So after a short period of weaning off the Wellbutrin, my mental health returned to normal (or as normal as one can feel while taking prednisone, lol).

    I'm laughing right along with you at your first neurologist's remark about it being all in your head. It is well-documented that paranoia can be a direct effect of MS lesions in certain areas of the brain. It can be a secondary symptom of MS, too, an emotional state induced by grief and fear especially after we get the diagnosis. I certainly withdrew into myself and felt depression, grief, and terror after having my very first attack, and that emotional state persisted for several years. I didn't seek medical attention for it, it resolved on its own.

    Did you have it treated with medication, talk therapy, or did you tough it out on your own? Sounds as though you got beyond it. I hope you're doing well.

    Kim


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.